Hail, Terry
- When
- July 2, 5:31 PM CST to 5:37 PM CST
- Where
- Terry County, Brownfield
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.180, -102.280
An isolated thunderstorm developed rapidly over central Terry County along two colliding outflow boundaries shortly after 17:00 CST. Reports indicated large hail that ranged in size from nickels to quarters fell in Brownfield between 17:31 and 17:37 CST.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
An isolated thunderstorm developed rapidly over central Terry County along two colliding outflow boundaries shortly after 17:00 CST. Reports indicated large hail that ranged in size from nickels to quarters fell in Brownfield between 17:31 and 17:37 CST. The storm quickly dissipated by 18:00 CST, and no damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 2, 2:54 PM CST, 2 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 354 PM CDT MON JUL 2 2007 .SHORT TERM... UPPER LOW DRIFTING BY JUST TO THE EAST TONIGHT AND WEDNESDAY SUPPORTING CHANCE-ISH MENTION OF THUNDER MAINLY SOUTHEAST HALF OF THE AREA. PROJECTED CELL MOVEMENT ON WEST SIDE OF SHEAR AXIS ENOUGH TO NEGATE SERIOUS CONCERN OF FLOODING AT THIS TIME. TEMPERATURES CONTINUE MODERATED DUE TO MOIST AND SLIGHTLY UPSLOPING AIRMASS. FEW MAJOR CHANGES FROM THE PREVIOUS FORECAST. MCQUEEN .LONG TERM... MODELS SUGGEST THAT THE UPPER LEVEL LOW THAT WAS DRIVING THE STORMS LOCATED ACROSS THE SOUTHEASTERN SOUTH PLAINS AND THE BIG COUNTRY EARLIER THIS AFTERNOON...WILL MOVE TO THE SOUTHWEST AS A RESULT OF THE RIDGE OFF TO THE WEST. THIS PATTERN SEEMS TO KEEP THE ATMOSPHERE RELATIVELY MOIST. THEREFORE...AS THAT LOW MOVES OFF TO THE SOUTHWEST...THAT INSTABILITY COULD PROMOTE SLIGHT CHANCES WHICH IS NOTED IN THE POPS WEDNESDAY. BY WEDNESDAY AFTERNOON...MODELS SHOW A WEAK FRONTAL BOUNDARY MOVING FROM NORTH TO SOUTH ACROSS THE CWA. THIS FRONT...ALONG WITH THE MOIST ATMOSPHERE AND INCREASED CONVERGENCE COULD GENERATE A FEW THUNDERSTORMS WEDNESDAY NIGHT THROUGH THURSDAY. THAT UPPER LOW SEEMS TO CONTINUE TO PROMOTE STORMS AS FAR OUT AS FRIDAY...WITH SLIGHT CHANCES MAINLY ACROSS THE SOUTHERN CWA ARE NOTED IN THE GRIDS. GFS HINTS AT A TROUGH ACROSS THE REGION MOVING FROM THE WEST TO NORTHEAST ACROSS MOST OF THE CWA THIS COMING WEEKEND...WHICH IS THE REASON BEHIND THE MENTIONABLE POPS. MONDAY AFTERNOON...GFS BREAKS OUT A SMALL AMOUNT OF PRECIP WITH A PIECE OF ENERGY ALONG SOUTHERN AREAS...HENCE THE SLIGHT CHANCES MENTIONED. ALTHOUGH THE RIDGE WILL BUILD OUT IN THE WEST THIS WEEK...CLOUD COVER MAY BE AN ISSUE IN REGARDS TO HIGH TEMPS. THEREFORE...TEMPS WERE BUMPED DOWN A BIT THROUGH THE WEEKEND. && .AVIATION... LOW LEVEL MOISTURE WILL REMAIN IN ABUNDANCE THROUGH TONIGHT WITH ENOUGH UPSLOPE COMPONENT FOR A THREAT OF IFR CIGS AT BOTH KCDS AND KLBB. MVFR VSBYS MAY ALSO OCCUR AT KCDS. SHOWERS SHOULD REMAIN MOST ABUNDANT JUST SOUTH OF KCDS AND JUST EAST OF KLBB. MCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 66 90 65 93 64 / 10 10 10 10 20 TULIA 65 89 66 90 64 / 10 20 20 10 20 PLAINVIEW 66 86 67 91 67 / 20 20 20 10 20 LEVELLAND 66 89 68 91 67 / 20 20 20 10 20 LUBBOCK 69 87 68 91 68 / 20 20 20 10 20 BROWNFIELD 66 88 68 91 66 / 20 20 20 20 20 CHILDRESS 70 87 69 93 72 / 40 20 20 10 20 SPUR 70 86 69 90 69 / 40 30 20 20 20 ASPERMONT 68 86 70 91 71 / 60 40 30 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/29/05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 406 AM CDT MON JUL 2 2007 TXZ021>044-030915- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 406 AM CDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Lubbock radar (KLBB), 68 km away, was scanning. The volume nearest the first event began at 23:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31748.